Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 5, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Jan 13, 2005, 9:44 AM CST for Lauderdale County, Madison County, Alabama. It was in force for 255 days. 29 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 13, 2005, 9:44 AM CST (15:44 UTC)
- Expired
- Sep 25, 2005, 2:16 PM CDT
- In force
- 255 days
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Lauderdale County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 50 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:15 PM CDT | TSTM WND DMG | 2 Se New Market, AL | TREE DOWN AT RESIDENCE ON HURRICANE ROAD. |
| Jun 20, 6:32 PM CDT | TSTM WND GST 60 | 4 E Normal, AL | PEA SIZED HAIL. |
| Jul 1, 2:15 PM CDT | TSTM WND DMG | 1 E Hazel Green, AL | 4 INCH BRADFORD PEAR TREE DOWN. LAWN FURNITURE BLOWN AROUND BACK YARD. WAAY TV REPORT. |
| Jul 1, 2:33 PM CDT | TSTM WND DMG | 1 E Hazel Green, AL | SILVERSTONE SUBDIVISION. STORAGE BUILDING UPLIFTED OFF OF CONCRETE FOUNDATION. SEVERAL TREES EITHER UPROOTED OR BROKEN IN HALF. POWERLINES DOWN DUE TO TREE DAMAGE. |
| Jul 1, 2:33 PM CDT | TSTM WND DMG | 1 E Hazel Green, AL | SILVERWOOD SUBDIVISION. STORAGE BUILDING UPLIFTED OFF OF CONCRETE FOUNDATION. SEVERAL TREES EITHER UPROOTED OR BROKEN IN HALF. POWERLINES DOWN DUE TO TREE DAMAGE. |
| Jul 4, 2:30 PM CDT | HAIL 1 | Huntsville, AL | QUARTER SIZE HAIL REPORTED ON BAILEY COVE ROAD IN SOUTHEAST HUNTSVILLE BY NASA EMPLOYEE |
| Jul 21, 3:25 PM CDT | TSTM WND GST 51 | 1 Sw Harvest, AL | MEASURED WITH HAND-HELD ANEMOMETER |
| Jul 22, 10:00 PM CDT | TSTM WND GST 60 | 12 Ne Huntsville, AL | ESTIMATED WIND GUST TO AT LEAST 60 MPH. |
| Jul 22, 10:00 PM CDT | TSTM WND GST 62 | 5 Sse Moores Mill, AL | PUBLIC REPORT RELAYED THROUGH THE MEDIA OF A POTENTIAL GUSTNADO NEAR SHIELDS ROAD AND HIGHWAY 72. MOTORISTS EVACUATED VEHICLE TO A DITCH. |
| Jul 22, 10:05 PM CDT | TSTM WND GST 60 | 8 Ne Huntsville, AL | |
| Jul 22, 10:15 PM CDT | TSTM WND DMG | Hazel Green, AL | NUMEROUS TREES AND POWER LINES DOWN AT HIGHWAY 231/431. |
| Jul 22, 10:25 PM CDT | TSTM WND GST 59 | Huntsville, AL | MEASURED BY HAND-HELD ANEMOMETER BY TV METEOROLOGIST |
| Aug 15, 4:30 PM CDT | TSTM WND DMG | Ene Huntsville, AL | TREES DOWN NEAR MAYSVILLE ROAD AND HIGHWAY 72 ON CHAPMAN MOUNTAIN. |
| Aug 15, 4:30 PM CDT | TSTM WND DMG | Ene Huntsville, AL | TREES DONW AT HWY 72 ON CHAPMAN MTN. |
| Aug 15, 4:30 PM CDT | TSTM WND DMG | Huntsville, AL | TREE DOWN ON BLUE SPRINGS RD. |
| Aug 15, 4:30 PM CDT | TSTM WND DMG | N Huntsville, AL | TREE DOWN ON CHASE RD NEAR ALABAMA A M CAMPUS. |
| Aug 15, 4:30 PM CDT | TSTM WND GST 55 | Ene Huntsville, AL | EAST SIDE OF CHAPMAN MTN ON 565. |
| Aug 15, 4:30 PM CDT | TSTM WND GST 55 | Ene Huntsville, AL | ESTIMATED WIND GUST OF 50-55 KNOTS ON HIGHWAY 72 ON THE EAST SIDE OF CHAPMAN MTN. |
| Aug 15, 4:30 PM CDT | HAIL 0.88 | Ene Huntsville, AL | EAST SIDE OF CHAPMAN MTN ON 565 |
| Aug 15, 4:30 PM CDT | HAIL 0.88 | Ene Huntsville, AL | NICKEL SIZE HAIL REPORTED ON US 72 ON THE EAST SIDE OF CHAPMAN MOUNTAIN. |
| Aug 15, 4:33 PM CDT | HAIL 1 | N Huntsville, AL | AT INTERSECTION OF SPARKMAN DR/N MEMORIAL PKWY. |
| Aug 15, 4:33 PM CDT | HAIL 1 | N Huntsville, AL | QUARTER SIZED HAIL REPORTED AT INTERSECTION OF SPARKMAN DRIVE AND NORTH MEMORIAL PARKWAY. |
| Aug 15, 4:35 PM CDT | TSTM WND DMG | Huntsville, AL | TREE DOWN ACROSS BLUE SPRINGS RD IN NORTH HUNTSVILLE. |
| Aug 15, 4:35 PM CDT | TSTM WND DMG | N Huntsville, AL | TREE DOWN ACROSS CHASE RD NEAR ALABAMA A M CAMPUS. |
| Aug 22, 5:25 PM CDT | TSTM WND DMG | Maysville, AL | POWER LINES DOWN. |
| Aug 22, 5:45 PM CDT | TSTM WND DMG | Gurley, AL | POWER LINES DOWN. |
| Aug 29, 11:45 PM CDT | NON-TSTM WND GST 59 | 10 Ne Huntsville, AL | |
| Aug 30, 1:30 AM CDT | NON-TSTM WND DMG | Huntsville, AL | NUMEROUS TREES AND POWERLINES DOWN, ESPECIALLY IN AND AROUND THE HUNTSVILLE AREA. |
| Sep 15, 4:45 PM CDT | TSTM WND DMG | Huntsville, AL | TREE DOWN AT ACROSS ONE LANE OF HWY 72 NEAR INTERSECTION WITH RESEARCH PARK BLVD. TREE APPEARS TO BE EITHER A WILLOW OR LARGE GUM TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 7:15 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 632 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 131545
TORHUN
ALC089-131630-
/X.NEW.KHUN.TO.W.0005.050113T1544Z-050113T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
945 AM CST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
MADISON COUNTY IN NORTH CENTRAL ALABAMA
* UNTIL 1030 AM CST
* AT 945 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST TO THE
WEST OF MERIDIANVILLE...MOVING NORTHEAST AT 45 MPH. IN
ADDITION...THERE IS A LINE OF STORMS EXTENDING FROM HAZEL GREEN TO
JUST WEST OF MADISON...ALSO MOVING TO THE EAST AT 45 MPH. THIS
LINE IS CAPABLE OF PRODUCING A TORNADO AT ANY TIME.
* LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...
MERIDIANVILLE.
MOORES MILL.
NEW MARKET.
MADISON.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3491 8678 3458 8680 3453 8633 3501 8631
3500 8670
$$
JE/233 follow-up statements
000
WFUS54 KHUN 251838
TORHUN
ALC077-251945-
/O.NEW.KHUN.TO.W.0005.050925T1838Z-050925T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
138 PM CDT SUN SEP 25 2005
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
LAUDERDALE COUNTY IN NORTHWEST ALABAMA
* UNTIL 245 PM CDT
* AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES
SOUTHWEST OF UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
UNDERWOOD-PETERSVILLE.
KILLEN.
LEXINGTON.
THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY
TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS
POSSIBLE BETWEEN YOU AND THE STORM.
LAT...LON 3485 8791 3477 8780 3484 8758 3484 8728
3499 8726 3499 8811 3492 8796
$$
SS000
WWUS54 KHUN 251908
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 PM CDT SUN SEP 25 2005
ALC077-251945-
/O.CON.KHUN.TO.W.0005.000000T0000Z-050925T1945Z/
LAUDERDALE AL-
208 PM CDT SUN SEP 25 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
LAUDERDALE COUNTY...
AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTH OF
CLOVERDALE...MOVING NORTH AT 45 MPH.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLOVERDALE.
AT 155 PM CDT...SPOTTERS IN LAUDERDALE COUNTY REPORTED ROTATION IN
THE CLOUDS BETWEEN MACEDONIA AND THE NATCHEZ TRACE PARKWAY.
LAT...LON 3485 8791 3477 8780 3484 8758 3484 8728
3499 8726 3499 8811 3492 8796
$$
27000
WWUS54 KHUN 251916
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
216 PM CDT SUN SEP 25 2005
ALC077-251926-
/O.CAN.KHUN.TO.W.0005.000000T0000Z-050925T1945Z/
LAUDERDALE AL-
216 PM CDT SUN SEP 25 2005
...THE TORNADO WARNING FOR LAUDERDALE COUNTY HAS BEEN CANCELLED...
AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND
NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE...THE
TORNADO WARNING FOR LAUDERDALE COUNTY HAS BEEN CANCELED.
HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE FROM RAIN BANDS
ASSOCIATED WITH THE REMNANTS OF HURRICANE RITA. STAY INDOORS UNTIL
THE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.
LAT...LON 3485 8791 3477 8780 3484 8758 3484 8728
3499 8726 3499 8811 3492 8796
$$
27What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jan 13, 3:25 AM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Jan 13, 3:25 AM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 AM CST THU JAN 13 2005
.DISCUSSION...
IMPRESSIVE LINE OF SHOWERS AND THUNDERSTORMS NOW ALONG THE MS
RIVER...WITH AREA RADARS SHOWING SOME SCATTERED CONVECTION OUT
AHEAD OF MAIN LINE. COLD FRONT ROUGHLY EXTENDS FROM LOW PRESSURE IN
CENTRAL ILLINOIS TO SE TEXAS. UPPER LEVEL SHORTWAVE IS MOVING
EASTWARD FROM THE SOUTHERN PLAINS. TEMPS HAVE STAYED FAIRLY STEADY
THIS MORNING UNDER EXTENSIVE CLOUD COVER...WITH MOST LOCATIONS IN
THE LOWER 60S. WINDS ARE BECOMING MORE GUSTY WITH TIGHTENING
PRESSURE GRADIENT...WITH MOST AREAS REPORTING GUSTS AROUND 25 MPH.
COLD FRONT WILL CONTINUE TO MOVE EASTWARD TODAY...REACHING NW AL
AROUND MIDDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OVERSPREAD
THE AREA DURING THE DAY...WITH RAINFALL AMOUNTS BETWEEN 1 AND 2
INCHES COMMON FOR MOST AREAS. PERIODS OF HEAVY RAINFALL WILL BE
POSSIBLE AS PWS INCREASE TO AROUND 1.5 INCHES...AND 85H JET OF 50
TO 60 KTS TRANSPORTS HIGH THETA-E AIR INTO THE AREA. DO NOT FEEL A
FFA IS WARRANTED AS PRECIP SHOULD MOVE THROUGH THE AREA FAIRLY
QUICKLY.
SHORTWAVE WILL SLIDE EASTWARD TOWARD THE OHIO VALLEY TODAY AND
SHEAR OUT. HOWEVER...THE POTENTIAL CONTINUES TO EXIST FOR SOME SEVERE
WEATHER ACROSS THE AREA. SPC HAS ENTIRE FA OUT-LOOKED IN A SLIGHT
RISK...WITH IMPRESSIVE LOW LEVEL JET AND STRONG LOW LEVEL SHEAR WITH
HELICITY VALUES ABOVE 300. WIDESPREAD CLOUD COVER THROUGHOUT THE DAY
WILL LIMIT DAYTIME HEATING...AS TEMPS WONT CLIMB MUCH HIGHER THAN
CURRENT READINGS. THIS WILL HELP TO LIMIT SOME OF THE INSTABILITY
ACROSS THE AREA...WITH A GREATER RISK TO OUR SOUTH. UPPER LEVEL JET
ALSO STAYS WELL TO THE NORTH OF THE TN VALLEY. WILL CONTINUE WITH
SEVERE WORDING IN THE ZONES FOR TODAY.
FRONT BEGINS TO EXIT THE EASTERN AREAS AROUND 00Z...SO HAVE
ADJUSTED POPS FOR TONIGHT SLIGHTLY DOWNWARD...AS RAIN TAPERS OFF
FROM WEST TO EAST. GRADUAL CLEARING WILL OCCUR OVERNIGHT TONIGHT AND
THROUGH THE MORNING HOURS ON FRIDAY. HIGHS WILL RETURN TO NEAR
NORMAL VALUES ON FRIDAY AS MUCH COOLER AND DRIER AIR MOVES IN.
HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND...AS TEMPS REMAIN CLOSE
TO SEASONABLE VALUES. ONLY CHANGE TO EXTENDED WAS TO ADJUST TEMPS
DOWN SLIGHTLY FOR THE SUNDAY THROUGH TUESDAY PERIOD...AS LATEST GFS
IS SHOWING A MORE AMPLIFIED 5H TROUGH DURING THIS TIME PERIOD.
OTHERWISE...REMAINDER OF THE FORECAST REMAINS DRY.
THANKS FOR COORDINATION SURROUNDING OFFICES.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 64 36 48 30 / 100 60 10 0
SHOALS 64 33 47 29 / 100 50 10 0
CULLMAN 66 35 48 31 / 100 60 10 0
FAYETTEVILLE 64 35 46 29 / 100 60 10 0
FT PAYNE 65 36 46 30 / 100 70 10 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
.AL...LAKE WIND ADVISORY FOR NORTHERN AL UNTIL 4 PM CST TODAY.
.TN...LAKE WIND ADVISORY FOR LINCOLN...MOORE...AND FRANKLIN COUNTIES
UNTIL 4 PM CST TODAY.
&&
24Hazardous weather outlook, Jan 13, 9:43 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 943 AM CST THU JAN 13 2005 ALZ001>010-016-TNZ076-096-097-131900- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 943 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... A STRONG COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA BY NOON. AHEAD OF THE FRONT WILL BE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH...HEAVY RAIN AND SMALL HAIL. THE LINE OF STORMS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS MORNING AND AFTERNOON. RAINFALL AMOUNTS WILL RANGE FROM 1 TO 2 INCHES...WHICH MAY PRODUCE MINOR FLOODING. THE THREAT OF SEVERE WEATHER WILL BEGIN TO END BETWEEN 4 PM AND 5 PM. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. THE MUCH WARMER WARMER WEATHER RECENTLY EXPERIENCED WILL END...AS COLD HIGH PRESSURE OVER THE WESTERN PLAINS BUILDS EASTWARD. TEMPERATURES INTO THE FIRST PART OF NEXT WEEK WILL REMAIN CLOSER TO MID JANUARY LEVELS...WITH NO RAIN EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED FROM THE LATE MORNING HOURS THROUGH TONIGHT. SS
In the hours before
Local storm report, Jan 13, 7:59 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
759 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM TSTM WND DMG CHEROKEE 34.76N 87.97W
01/13/2005 COLBERT AL TRAINED SPOTTER
SEVERAL TREES AND POWERLINES DOWN IN THE SOUTHWEST
PORTION OF CHEROKEE ON BUDDY DURHAM ROAD.
&&
KWEBERSpecial weather statement, Jan 13, 8:23 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 823 AM CST THU JAN 13 2005 ALZ004-005-007-016-131515- CULLMAN-LAWRENCE-LIMESTONE-MORGAN- 823 AM CST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS WITH HEAVY RAIN AND WIND GUSTS TO 40 MPH... A SQUALL LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT 45 MPH ACROSS THE ALERT AREA. THESE STORMS WILL BEGIN WITH A SUDDEN WIND GUST OF 30 TO 40 MPH...FOLLOWED BY HEAVY RAINS REDUCING VISIBILITY TO 1 MILE OR LESS. THIS LINE OF THUNDERSTORMS ARE CAPABLE OF INCREASING IN INTENSITY...SO STAY TUNED FOR POSSIBLE SEVERE WEATHER WARNINGS. TO BE ON THE SAFE SIDE...IT WOULD BE WISE TO STAY INDOORS AND BE READY TO TAKE SHELTER IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. KULA
Local storm report, Jan 13, 8:33 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
833 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG PHIL CAMPBELL 34.35N 87.71W
01/13/2005 FRANKLIN AL LAW ENFORCEMENT
A FEW POWERLINES WERE BLOWN DOWN ON HIGHWAY 81 IN PHIL
CAMPBELL.
&&
KWEBERSpecial weather statement, Jan 13, 8:56 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 856 AM CST THU JAN 13 2005 ALZ006-TNZ096-131600- LINCOLN-MADISON- 856 AM CST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS WITH HEAVY RAIN AND WIND GUSTS TO 50 MPH... AT 856 AM CST...A SQUALL LINE OF STRONG THUNDERSTORMS WAS INDICATED ON DOPPLER RADAR. IT WILL CONTINUE TO MOVE EAST AT 45 MPH...ENTERING LINCOLN COUNTY AROUND 9 AM...AND MADISON COUNTY BY 915 AM. THE SQUALL LINE WILL CONTAIN WIND GUSTS UP TO 50 MPH...FOLLOWED BY VERY HEAVY RAIN...WHICH MAY REDUCE VISIBILITY TO 1 MILE OR LESS. SEVERE THUNDERSTORM WARNINGS MAY BE REQUIRED...AS THESE STORMS ARE CAPABLE OF INCREASING IN INTENSITY. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...AND BE READY TO SEEK SHELTER IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. JE
Local storm report, Jan 13, 9:29 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
929 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG ROGERSVILLE 34.83N 87.28W
01/13/2005 LAUDERDALE AL UTILITY COMPANY
A FEW POWER LINES DOWN IN ROGERSVILLE, AFFECTING 60 TO 70
CUSTOMERS.
0845 AM TSTM WND DMG HATTON 34.56N 87.41W
01/13/2005 LAWRENCE AL PUBLIC
A ROOF WAS RIPPED OFF ONE HOUSE IN HATTON AREA. ALSO
OTHER HOMES REPORTED SHINGLES BEING BLOWN OFF. THIS
DAMAGE OCCURRED NEAR COUNTY ROADS 161 AND 160.
0845 AM TSTM WND DMG HATTON 34.56N 87.41W
01/13/2005 LAWRENCE AL PUBLIC
A FEW TREES DOWN IN THE HATTON AREA.
&&
KWEBERSpecial weather statement, Jan 13, 9:37 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 937 AM CST THU JAN 13 2005 ALZ001>004-131630- COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE- 937 AM CST THU JAN 13 2005 ...SEVERE THUNDERSTORM WATCH FOR LAUDERDALE...COLBERT...LAWRENCE AND FRANKLIN TENNESSEE HAS BEEN CANCELED... AT 930 AM...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM FAYETTEVILLE TO PRICEVILLE AND WAS MOVING EAST AT 25 MPH. NORTHWEST ALABAMA CAN EXPECT MORE RAIN FOR THE REST OF THE MORNING BUT NO SEVERE WEATHER IS EXPECTED. AS A RESULT THE SEVERE THUNDERSTORM WATCH FOR NORTHWEST ALABAMA HAS BEEN CANCELED. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. SS
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:16 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Jackson, Madison | 39 days |
| Jan 13, 7:42 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 39 days |
| Jan 13, 7:52 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 39 days |
| Jan 13, 8:33 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison | 39 days |
| Jan 13, 8:56 AM CST | Tornado Warning | HUN | Limestone | 34 min |
| Jan 13, 9:15 AM CST | Tornado Warning | HUN | DeKalb, Madison | 99 days |
| Jan 13, 9:17 AM CST | Tornado Warning | HUN | Madison, Marshall | 229 days |
| Jan 13, 9:25 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Morgan | 39 days |
| Jan 13, 9:35 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 39 days |
| Jan 13, 9:43 AM CST | Tornado Warning | HUN | Colbert, Franklin | 255 days |
| Jan 13, 9:55 AM CST | Severe Thunderstorm Warning | HUN | Cullman, Limestone, Marshall | 39 days |
| Jan 13, 10:10 AM CST | Tornado Warning | HUN | Colbert, Franklin | 255 days |
| Jan 13, 11:39 AM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison | 39 days |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.